Ask a doctor

What Can I Do For Nasal Congestion Three Months After Septorhinoplasty?

I had septorhinoplasty three and a half months ago to correct a deviated septum. I had my post op appointment two weeks ago and I was congested and had been using otravine occasionaly. I was told to stop usng it and given Nasonex to use. I started using and it worked amazing but had to stop after a week it was makin me nauseous. three days later I can breath through my right nasal passage fine but my left is blocked.Also it feels tender inside just below the nasal bone either side brige of nose.

Doctor Answers (4)

Nasal Blockage

+1

I agree, your stuffiness could be multifactorial and you should consider a thorough evaluation including allergies, enlarged turbinates, chronic sinusitis, etc.  It sound like you anatomic deviation was corrected but now you have to get to the root of the intermittent obstruction.  Stay off vasoconstricters and try saline rinses until you get that eval.

Good Luck,

Vargas Face and Skin Center


Kansas City Facial Plastic Surgeon
5.0 out of 5 stars 22 reviews

Congestion

+1

The fact that Nasonex work alludes to allergy. Consult an ent surgeon who does nasal surgery an allergy work

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

You may want to consult an ENT specialist for help with your nasal congestion after Rhinoplasty Surgery.

+1

I read your concerns. Since you had an initial favorable response to Nasonex, you likely have enlarged turbinates that may be contributing to your nasal congestion. Turbinates are organs in your nose that filter and humidify the air you breathe. Turbinates may vary in size, so when they're large, you may feel congested. Topical steroid sprays, like Nasonex, work by reducing the size of your turbinates. There are several nasal sprays you could try. You may benefit from a topical antihistamine spray like Patanase or Astepro. A reputable ENT specialist should be able to help you.

Dr. Joseph

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 272 reviews

You might also like...

Stuffiness post rhinoplasty

+1

I would return to your doctor for another examination. there are other medications they can put you on with less side effects.

Rick Rosen, MD
Norwalk Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.